Jump to content

Sudden Worsening of Symptoms?


CelesteVai
 Share

Recommended Posts

I've been diagnosed with Mitral Valve Prolapse, and have had symptoms of Dysautonomia for about 2 years. It's been pretty steady - I drink some caffeine and feel a little funny in the chest and can't breathe...but this normally goes away within an hour and I feel fine.

The other day however, I was sitting completley still, and suddenly I couldn't breathe! My chest was very tight and my breathing very shallow. Then, all of my limbs started tingling. I was scared, so I guess that's why I started trembling also. I related this outburst to sugar, since I had had a large glass of tea.

The problem is, this has now been going on solid for days. Very rarely am I breathing normally. My Chest almost constantly hurts now, and my shallow breathing has gotten worse.

I have purposley stayed away from sugar and caffeine for this reason, thinking that perhaps I've gotten more sensitive to it and this is the cause. Unfortunatley, even though I am taking in NO caffeine or sugar, I still can't breathe!!

Is it normal for the symptoms to randomly worsen for no apparent reason? This was all so sudden, so it has me quite freaked out :|

Link to comment
Share on other sites

I'm so sorry you have been feeling bad.Are you on any meds for mvp and pots? It is is not unusual for symptoms to come and go mysteriously. What has dr told you do when this happens? Try to take it easy and really drink those fluids. hope you start on the mend soon. welcome to the forum:-)

Link to comment
Share on other sites

Welcome. The mantra here is if it is a new symtpom check it out with your doctor to be safe. On the issue of the shallow breathing followed by tingling- it sounds like hyperventilation. Quick, short breaths can do this and cause the tingling you describe. And yes, unfortunately, sxs can come out of the blue and be brutal especially, if you have any any physical stress (even a virus) or emotional stress, sometimes. But, get it checked out especially since you are having chest pain. Are you followed by a cardiologist?

Carmen

Link to comment
Share on other sites

Hi and welcome.

I have MVP also. It is common for symptoms to wax and wane, change, lessen or become more intense. Definately at the least call your Dr. since these are new symptoms and are lasting. Once it sticks around longer than usual it is easy for the anxiety to take hold and increase the intensity. Dysautonomia can affect so many different parts even those you may not think.

Try to relax, do some type of relaxation. It could very well be a dysautonomia symptom with hyperventilation. If you read up on hyperventilation, tingling of the extremities is a common symptom.

Hope you feel better soon.

Link to comment
Share on other sites

Thanks everybody - at least I know it's normal for things to get randomly worse and better. If it persists I will definatley go see a doctor. Thanks :angry:

I'm so sorry you have been feeling bad.Are you on any meds for mvp and pots? It is is not unusual for symptoms to come and go mysteriously. What has dr told you do when this happens? Try to take it easy and really drink those fluids. hope you start on the mend soon. welcome to the forum:-)

No meds. When I was first diagnosed with MVP they gave me a beta-blocker - BAD IDEA! Yes, it diminished the symptoms - but one of the side effects was depression, and out of all the nicer side effects like "drowiness" and "slight tingling sensation" I got the worst one...DEPRESSION! It was terrible, and I began to feel better after being taken off of the beta-blocker. A couple of months ago I was on Paxil, but got taken off of that because of excessive weight gain. (Side effects SUCK don't they??) ANyhow, now I am on no medications at all.

You think perhaps this is why I'm having such a hard time with my symptoms?

Hi and welcome.

I have MVP also. It is common for symptoms to wax and wane, change, lessen or become more intense. Definately at the least call your Dr. since these are new symptoms and are lasting. Once it sticks around longer than usual it is easy for the anxiety to take hold and increase the intensity. Dysautonomia can affect so many different parts even those you may not think.

Try to relax, do some type of relaxation. It could very well be a dysautonomia symptom with hyperventilation. If you read up on hyperventilation, tingling of the extremities is a common symptom.

Hope you feel better soon.

You're right, the first day I had this worsened symptom I think I definatley hyperventilated myself. As far as anxiety goes, the only reason I think it isn't, is because I'll be sitting down, resting, calm, with nothing on my mind, and suddenly I can't breathe. UGH!

Welcome. The mantra here is if it is a new symtpom check it out with your doctor to be safe. On the issue of the shallow breathing followed by tingling- it sounds like hyperventilation. Quick, short breaths can do this and cause the tingling you describe. And yes, unfortunately, sxs can come out of the blue and be brutal especially, if you have any any physical stress (even a virus) or emotional stress, sometimes. But, get it checked out especially since you are having chest pain. Are you followed by a cardiologist?

Carmen

Yeah, the virus thing could very well be it. My nose is a little stuffy, so my mom seems to think I have a slight chest cold - and according to one website I visited, the symptoms can worsen if you have a cold.

Link to comment
Share on other sites

I have MVP and POTs too. Those attacks can be quite frightening. Make sure you're loaded up with fluids, salt, electrolyte drinks, etc.

You could talk to your doctor about trying a different kind of beta blocker or maybe something like Klonopin or Xanax in small doses to help ease the anxiety, as the anxiety just makes our symptoms snowball!!

I take Klonopin at night to help me fall back asleep after getting up in the night to use the bathroom. This is when my BP is the lowest and I feel really anxious and get irregular heartbeats. The Klonopin seems to help calm my ANS down.

I also am a big fan of natural methods of relaxation like meditation, yoga, etc.

Magnesium can help with heartbeat irregularities too and calms your nerves and muscles. I take a product called Natural Calm at night. It's a powdered form of magnesium citrate that you mix in warm water like tea. It comes in several good flavors.

If the symptoms persist though, I would definitely check it with a doc for some peace of mind.

Best wishes,

Gena

Link to comment
Share on other sites

Guest Julia59

I hope these spells pass for you soon. They do tend to happen in cycles---I was also diagnosed with MVP in 1982---but two cardiologists said I had it---then later two said I didn't.

When the ANS doesn't work right all kinds of things can go haywire. A lot of us get these spells in various forms, but it might encouraage you to know they usually pass.

I hope you feel better soon.

Julie :0)

Link to comment
Share on other sites

Guest Belinda

I have been told also by two cardiologists that I had MVP and then a couple who didn't, how weird.

I was on beta-blocker for almost 6 yrs. and i was just recently diagnosed with Pots. My symptoms also come in spurts I mean I don't feel 100% everyday but definitley around my btime of the month they get worse.

I hope you get some releif soon, I too have posted about the feeling like I can't breathe or feeling the tingly nmouth thing , I even feel it in my nose ..All i know is it has got soemthing to do with this disorder.

Sorry about the spelling..My fingers aren't working so great today!!!

Feel better soon..Belinda

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...